Are exercise supplements like jacked 3d or fast twitch safe?
Jan 17, 2013
My good friend who is HIV positive began taking these two work out supplements pre-exercise for a "harder workout." Since this time he has developed diarrhea that will not go away, even with the use of antibiotics. He has lost a tremendous amount of weight and looks gaunt and dehydrated. Could taking these supplements be contributing to his battle with diarrhea?
Response from Mr. Vergel
I would stay away from them since they increase blood pressure, heart rate, anxiety, palpitations and affect sleep if taken after 3 pm.
They also can cause diarrhea, specially the ones with creatine and whey protein.
Try to eat a diet consisting of beans, wild rice, oats, lean beef and chicken, salmon, sardines, eggs, vegetables and take fiber supplements a few hours after or before taking your HIV meds. This will improve your diarrhea if it is not caused by a parasite (your doctor will test for that if this is the case.
When you get better, you can slowly add creatine at 5 grams per day as the only supplement and see if symptoms return. Also, tell your doctor since this supplement can increase creatinine clearance in some, which may alarm physicians who may want to switch you away from Truvada or Viread.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.